Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Aug 8, 2017, 6:48 PM MDT for Logan County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2017, 6:48 PM MDT (00:48 UTC)
- Expired
- Aug 8, 2017, 7:30 PM MDT
- In force
- 42 min
- Issued by
- NWS Denver/Boulder, CO
County Logan County, CO
The radar
The Cheyenne radar (KCYS), 112 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1934 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
417 WWUS85 KBOU 090048 SPSBOU Special Weather Statement National Weather Service Denver CO 648 PM MDT TUE AUG 8 2017 COZ042-048-090130- Logan County CO-Northeast Weld County CO- 648 PM MDT TUE AUG 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WELD AND NORTHWESTERN LOGAN COUNTIES UNTIL 730 PM MDT... At 646 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Westplains, or 18 miles south of Kimball, moving southeast at 20 mph. Half inch hail, very heavy rainfall and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Westplains and North Sterling Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall has been occurring with this storm, and may lead to localized flooding. Rainfall amounts of one to two inches will be possible in 30 to 45 minutes. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4071 10375 4099 10371 4100 10330 4072 10323 TIME...MOT...LOC 0046Z 331DEG 16KT 4097 10355 $$ DANKERS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:20 PM MDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 8, 3:20 PM MDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 320 PM MDT Tue Aug 8 2017 .SHORT TERM...(This afternoon through Wednesday) Issued at 320 PM MDT Tue Aug 8 2017 Broad upper trough over the Midwest and eastern states with a low amplitude upper ridge over the desert southwest has west- northwesterly flow aloft over the state. Some sunshine along with dewpoints in the 50s and 60s are allowing for CAPE values near 1000 J/kg over the plains. Southeasterly surface winds and northwesterly winds aloft will produce enough shear to see some stronger storms later this afternoon into the evening. Main hazards will be brief heavy rain, hail up to an inch, and strong outflow winds between 40-60 mph. Another shortwave currently over far eastern Utah, will transition east to extend the chance of showers and storms over the northern half of the forecast likely into the early morning hours. Clearing skies elsewhere and a surface trough along the front range will likely again help patchy or areas of fog to form over the plains and into the foothills early Wednesday morning. Fog is also expected east of the Palmer Divide. Northerly flow behind the shortwave will push into Wednesday to create some weak upslope flow. Expect warmer temperatures but less PW values, especially over the plains. Best instability with CAPE values near 700-1000 J/kg will be over the Palmer Divide and east, where some stronger storms may form, but will quickly move southeast in northwest flow aloft. Elsewhere, forecast CAPEs of closer to 200-500 will allow for weaker thunderstorms and showers. .LONG TERM...(Wednesday night through Monday) Issued at 320 PM MDT Tue Aug 8 2017 Colorado will remain under a moderate west to northwest flow regime through the weekend. The high pressure ridge now off the Pacific Northwest Coast will gradually move into the Great Basin and move just West of Colorado during the weekend, but there will still be ample moisture for scattered afternoon and evening thunderstorms each day. Overall moisture levels will show only slight day to day fluctuations with precipitable water values remaining high, mainly .50-.75 of an inch in the mountains to over an inch over much of the northeast plains. The stronger storms will produce heavy rain and small hail. Temperatures will warm through the period, with readings in the upper 70s/lower 80s, but still remain below seasonal normals. On Thursday, a weak cold front will stabilize the low levels on the plains but could see a few severe storms over elevated terrain and southern portions Thursday afternoon/evening with 1000-2000 J/KG of CAPE stretched over the Palmer Divide. Friday could be similar to Thursday with again a slight chance for strong/severe storms over southern portions of CWA while low level stability may limit thunderstorm potential further north and east on the plains. The ridge moves over Colorado on Monday and Tuesday before shifting east of Colorado on Wednesday. This pattern change will see slightly drier and warmer conditions by early next week with less areal coverage of storms. Long range models becoming more highly variable by middle of next week with quite varied solutions so little change in ongoing forecast. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 320 PM MDT Tue Aug 8 2017 VFR conditions will prevail through around 06z tonight, though there will be periods where ceilings and rain showers will require instrument approaches to KDEN and localized MVFR/IFR conditions in the heavier showers. The shower activity will decrease after 03z. There is a chance to again see areas of lower clouds and fog tonight as upper clouds clear out, and another weak cyclone wind pattern that we saw this morning. Expect the best chance to be for DEN and BJC with less of a chance at APA. Showers and some thunder expected again Wednesday, but weaker. && .HYDROLOGY... Issued at 320 PM MDT Tue Aug 8 2017 Precipitable water values will remain around 1-1.2" this evening and into Wednesday. Though we may see some stronger storms today, storm motions of around 15 mph will limit heavy rain over one area for long. Biggest rainfall rates should top out at around half an inch in 30 min. Precipitable water values will remain high on the plains through the rest of the week, generally around 1-1.25" This will result in heavy rain possible with storms. With the moderate to strong flow aloft, storms will be moving at a good clip so overall flooding threat is low, but strong storms could certainly drop a 1-2 inches of rain in a short period of time leading to local flooding problems. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kriederman LONG TERM...Entrekin AVIATION...Kriederman HYDROLOGY...Kriederman/Entrekin
Hazardous weather outlook, Aug 8, 10:55 AM MDT, 7 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1055 AM MDT Tue Aug 8 2017 COZ030>051-091700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1055 AM MDT Tue Aug 8 2017 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Showers and thunderstorms will begin to develop over the mountains by noon, with scattered showers and storms pushing over the plains this afternoon increasing in the late afternoon and evening hours. Most of the storms will produce light to moderate rainfall and gusty outflow winds with some pea size hail possible. Some stronger storms may develop over the central to northern plains this afternoon, which could produce an inch or two of rain in an hour or two along with hail up to an inch and strong outflow wind. The best area for this to occur would be Weld, Logan, Morgan, eastern Adams and Arapahoe, and possibly down into Elbert counties. Another shortwave expected later this evening may extend areas of showers and storms into the early morning hours. Some patchy fog may develop again over the plains in the early morning hours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There will be a chance of mainly afternoon and evening showers and thunderstorms through the period, especially in the mountains and foothills. Temperatures will modify but continue to run below seasonal normals, warming to around 80 for the Denver and the rest of the northeast plains each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Local storm report, Aug 8, 1:26 PM MDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
126 PM MDT TUE AUG 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL PINE JUNCTION 39.47N 105.39W
08/08/2017 M0.75 INCH JEFFERSON CO TRAINED SPOTTER
&&
RGDSpecial weather statement, Aug 8, 2:40 PM MDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Denver CO
240 PM MDT TUE AUG 8 2017
COZ038-082130-
Larimer County Below 6000 Feet/Northwest Weld County CO-
240 PM MDT TUE AUG 8 2017
...SPECIAL WEATHER STATEMENT...
At 239 PM MDT, Doppler radar was tracking a strong thunderstorm over
Rockport, or 17 miles south of Cheyenne, moving southeast at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Severance, Ault, Pierce, Nunn, Purcell, Carr, Rockport and Natural
Fort.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall will also occur with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4098 10466 4067 10448 4061 10455 4058 10471
4058 10494 4100 10496
TIME...MOT...LOC 2039Z 326DEG 17KT 4089 10482
DANKERSSpecial weather statement, Aug 8, 4:19 PM MDT, 2 hours 29 minutes before
Special Weather Statement National Weather Service Denver CO 419 PM MDT TUE AUG 8 2017 COZ041-046-082300- Elbert/Central and East Douglas Counties Above 6000 Feet CO- North and Northeast Elbert County Below 6000 Feet/North Lincoln County CO- 419 PM MDT TUE AUG 8 2017 ...SPECIAL WEATHER STATEMENT... At 417 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles east of Kiowa, or 32 miles west of Limon, moving southeast at 20 mph. Half inch hail, heavy rain and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Matheson. PRECAUTIONARY/PREPAREDNESS ACTIONS... The heavy rainfall with this storm may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3945 10444 3948 10407 3915 10393 3916 10444 TIME...MOT...LOC 2217Z 305DEG 16KT 3937 10429 DANKERS
Special weather statement, Aug 8, 5:49 PM MDT, 59 minutes before
Special Weather Statement
National Weather Service Denver CO
549 PM MDT TUE AUG 8 2017
COZ044-049-090030-
Washington County CO-Morgan County CO-
549 PM MDT TUE AUG 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN AND WEST
CENTRAL WASHINGTON COUNTIES UNTIL 630 PM MDT...
At 546 PM MDT, trained weather spotters reported strong
thunderstorms moving over eastern Adams and southwestern Washington
Counties. The storms were moving was east at 15 mph. Spotters have
reported brief funnel clouds along the leading edge of the storms.
Half inch hail, heavy rainfall and wind gusts up to 50 mph will be
possible with these storms. Additional short-lived funnel clouds may
also be spotted.
Locations impacted include...
Woodlin School and Woodrow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The heavy rainfall with these storms may lead to localized flooding.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4008 10346 3977 10338 3976 10360 3989 10371
4000 10370 4000 10379 4003 10382
TIME...MOT...LOC 2346Z 262DEG 11KT 4001 10373 3990 10363 3982 10360
DANKERSSpecial weather statement, Aug 8, 6:48 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Denver CO 648 PM MDT TUE AUG 8 2017 COZ042-048-090130- Logan County CO-Northeast Weld County CO- 648 PM MDT TUE AUG 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WELD AND NORTHWESTERN LOGAN COUNTIES UNTIL 730 PM MDT... At 646 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Westplains, or 18 miles south of Kimball, moving southeast at 20 mph. Half inch hail, very heavy rainfall and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Westplains and North Sterling Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall has been occurring with this storm, and may lead to localized flooding. Rainfall amounts of one to two inches will be possible in 30 to 45 minutes. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4071 10375 4099 10371 4100 10330 4072 10323 TIME...MOT...LOC 0046Z 331DEG 16KT 4097 10355 DANKERS
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:18 PM MDT | Areal Flood Advisory | BOU | Adams, Morgan, Washington | 3 hr |
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.